Duloxetine (Cymbalta)

Discussion in 'Therapy and Medication' started by Butterfly, Nov 9, 2012.

  1. Butterfly

    Butterfly Pokémon Master Staff Alumni SF Author SF Supporter

    Just had Duloxetine 60mg added to my Quetiapine (Seroquel) 50mg. Does anyone have any experience with Duloxetine? I'm a bit worried because I have hypomanic episodes and don't want this to make me full blown manic. My meds will be under review in a weeks time and not sure I'm happy to be on an anti depressant.
     
  2. catecholamine

    catecholamine Well-Known Member

    Be careful. SNRI's can be bad about causing manic/hypomanic episodes. Just take note of how much you sleep and your thoughts. If you start noticing hypomanic symptoms, I'd say stop taking it and call your doc ASAP. Even if you do go hypomanic/manic, it may just go away if you stop taking it as long as you keep taking the Seroquel. Just be cautious and be aware of what's going on with yourself.
    You never know, though - this could be the med that helps. Just gotta wait and see, everyone is different!
     
  3. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    Hi hun, My boyfriend was on that before he quit his meds and it DID help him, it took a while but it did. It is also a painkiller. It made him feel calmer more upbeat and generally helped his depression. :hug: Hope you'll find that it works for you!
     
  4. Butterfly

    Butterfly Pokémon Master Staff Alumni SF Author SF Supporter

    I'm on day 3 of this med. Have had to change to taking this in the morning as I spent most of last night awake but other than that no other changes other than nausea.
     
  5. Jackie's Strength

    Jackie's Strength Staff Alumni

    Hi Lexi,

    I've been on Cymbalta for a while now, though I'm currently weaning. Yes, it can definitely keep you up. Considering I was pretty severely suicidal when I started, it did help considerably with my depression. I was able to go on walks and appreciate the beauty of nature, which was a big change from the seemingly unrelenting doom and gloom for me. I am generally sensitive to meds though, so I have experienced my share of side effects... like an increased heart rate, blurred vision, and involuntary muscle contractions in addition to the trouble sleeping. But as I'm sure you know, everyone has a unique makeup and situation and responds differently... I really hope it brings much good to you :hug:
     
  6. Butterfly

    Butterfly Pokémon Master Staff Alumni SF Author SF Supporter

    Day 5 of taking this and I am getting a little worried. I am waking up at 3am every morning and enthusiastic about starting a new day (I normally love my sleep and never want to get up in the morning). And very weirdly, my pupils are extremely dilated. My workmates noticed this at work yesterday and shined a pen torch in my eyes and they barely reacted. In normal light my eyes are almost black. I feel very energetic and positive but also irritable. I am going to give it till my psych appt to settle down (it's been bumped up to next week) but if it gets any worse I will stop taking it. I've warned my fiance and what to look out for and he said if my behaviour worsens then he will throw them away for me.
     
  7. MisterBGone

    MisterBGone Well-Known Member

    Yes, I was taking this for awhile, and may start back up on it again (because it was about the only one that ever came close to working for me). I believe it regulates serotonin & norepinephrine, plus blocks dopamine (but my memory escapes me). In any case, what I can tell you from first hand experience is to not stop taking this drug cold turkey. You will (or at least I did on two separate occasions) feel horrible. Ask your doctor, I think you're supposed to taper them down (three pills, then two, & then one). Good Luck!
     
  8. Jackie's Strength

    Jackie's Strength Staff Alumni

    Ahh yes, the dilation of the pupils and general increased sensitivity of the eyes... that is another side effect. I get irritable too... but it's hard to tell whether that's the medication, my hormones, a combination, or something else altogether. I suggest giving it time... unless of course something really drastic happens. Best of luck to you :hug: